Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 13, 1:00 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 13, 1:00 PM EST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
200 PM EDT Fri Jun 13 2025
.SYNOPSIS...
A stalled frontal boundary will remain within the region through
the weekend and into next week. Several weak disturbances will
move along the boundary, resulting in scattered afternoon and
evening rain and thunderstorms through the end of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 130 PM EDT Friday...
Key Messages:
1) Thunderstorms will continue into the afternoon/evening,
tapering off overnight
2) Another round of rain and storms likely Saturday.
A stalled frontal boundary is currently situated across northern
Virginia. A very warm and moist airmass is fully in place across
the region as southerly flow continues to increase. Weak forcing
today, but strong surface heating combined with abundant
boundary layer moisture has resulted in moderate instability
throughout the Mid-Atlantic. Thunderstorms have already begun to
develop over the higher terrain and coverage will likely
continue to increase through early evening. With lack of any
substantial shear, mainly expecting sub-severe slow moving
storms capable of marginally strong gusts and heavy rainfall
rates. As a result of the slow storm motions and high ambient
moisture, localized flooding will be possible due to efficient
rainfall rates.
Thunderstorms will gradually taper off around sunset and showers
and a few heavier downpours may continue through midnight. Areas
of fog will develop early Saturday.
Mostly cloudy start to Saturday, but should see breaks of sun by
late morning and into early afternoon. This should be sufficient
enough to result in CAPE values to climb in excess of 2000 J/kg
by the afternoon. Upper wave moving east from Kentucky will
provide better forcing, thus expecting slightly better coverage
of storms, along with the potential for a few stronger storms
through Saturday afternoon. Once again, main threat from storms
will be damaging winds and very heavy rainfall.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...
Key Message:
1) Rounds of showers and thunderstorms through the period.
A stalled boundary/lee trough looks to remain across the area with
added forcing from an upper shortwave approaching from the west for
Sunday. These mechanisms in an amply moist airmass will allow for
pretty widespread showers and thunderstorms to develop. Very high
PWATs of near 1.75 to 2+ inches in place will support very efficient
precip producers and aided downdrafts with hydrometeor loading.
Localized flooding looks to be the primary threat with convection.
We lose some of the upper wave energy come Monday though maintain a
very moist column. Coverage may not be quite as widespread as Sunday
but the continued threat of showers and storms with locally heavy
rain and isolated flooding remains.
Temps look to have a limited diurnal range with near to below normal
highs and above normal lows given the moist environment.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 200 PM EDT Friday...
Key Message:
1) Precipitation chances continue daily.
CWA remains under broad SW flow aloft and a continued moist airmass
through midweek without much of any main feature moving through
other than some possible weak perturbations along the flow. This
will mean rounds of scattered convection each day with coverage
mainly increasing from diurnal heating unless any aforementioned
upper disturbance can focus pockets of enhanced forcing during other
times of the days. By later Thursday into Friday some guidance is
pegging in on an upper longwave trough and translated sfc cold
frontal passage though there are timing and strength discrepancies.
Wed and Thu high temps look to be the warmest with areas in the
Piedmont potentially hitting the 90 deg mark.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Thursday...
Overall VFR this afternoon and evening, with the exception of
any passing thunderstorms that could result in brief reductions
of VSBY. Rain and storms will taper off in intensity and
coverage after sunset.
Fog development possible overnight, especially across the
mountains. Any fog will result in IFR/LIFR conditions until
around daybreak.
VFR returns after daybreak on Saturday with generally BKN/OVC
skies.
Winds will remain light and variable, but strong gusty winds
will be possible within any storms.
EXTENDED AVIATION OUTLOOK...
Storm chances remain elevated this weekend into early next week
as a frontal boundary stays situated to the north of the area.
Will not be a complete washout, but expect VFR interspersed
with sub-VFR cigs/vsbys in showers/storms in the afternoon and
evenings and fog during the early mornings.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through late tonight for VAZ046-047.
NC...None.
WV...None.
&&
SYNOPSIS...BMG
NEAR TERM...BMG
SHORT TERM...AB
LONG TERM...AB
AVIATION...BMG
Hazardous weather outlook, Jun 13, 1:06 PM EST, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
206 PM EDT Fri Jun 13 2025
VAZ046-047-141815-
Appomattox-Buckingham-
206 PM EDT Fri Jun 13 2025
...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a daily chance of thunderstorms through next week.
Thunderstorms could produce heavy rainfall, which may lead to
localized flooding. This is especially true Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ019-020-023-024-034-035-045-059-WVZ507-508-141815-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Charlotte-Eastern Greenbrier-Western Greenbrier-
206 PM EDT Fri Jun 13 2025
This Hazardous Weather Outlook is for central Virginia, south
central Virginia, west central Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Thunderstorms this afternoon and evening will be capable of producing
heavy rain, this may result in localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a daily chance of thunderstorms through next week.
Thunderstorms could produce heavy rainfall, which may lead to
localized flooding. This is especially true Saturday and Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044-
141815-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Mercer-Summers-Monroe-
206 PM EDT Fri Jun 13 2025
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Thunderstorms this afternoon and evening will be capable of producing
heavy rain, this may result in localized flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a daily chance of thunderstorms through next week.
Thunderstorms could produce heavy rainfall, which may lead to
localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 2:15 PM EST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
315 PM EDT Fri Jun 13 2025
WVZ508-131945-
Western Greenbrier WV-
315 PM EDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTH CENTRAL GREENBRIER COUNTY THROUGH 345 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leonard, or 8 miles southeast of Richwood. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3823 8037 3822 8036 3808 8036 3806 8039
3803 8043 3815 8061 3827 8044
TIME...MOT...LOC 1915Z 128DEG 1KT 3814 8041
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JCBSpecial weather statement, Jun 13, 5:26 PM EST, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
626 PM EDT Fri Jun 13 2025
VAZ024-132330-
Rockbridge VA-
626 PM EDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN ROCKBRIDGE COUNTY THROUGH 730 PM EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rockbridge Baths, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goshen...
Rockbridge Baths...
Fairfield...
Bells Valley...
and Brownsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3794 7922 3784 7932 3795 7955 3801 7953
3803 7951 3804 7952 3805 7952 3806 7950
3808 7948
TIME...MOT...LOC 2226Z 276DEG 6KT 3797 7940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
EBHeavy Rain, Rockbridge
- When
- June 13, 5:54 PM EST to 7:54 PM EST
- Where
- Rockbridge County, 1.42 mi WSW of Rockbridge Baths
- Reported by
- Mesonet
- Coordinates
- 37.894, -79.445
A personal weather station (Weather Underground: KVAROCKB10) recorded a 2-hour rainfall amount of 4.13 inches. This amount is between a 500-year and a 1,000-year Average Recurrence Interval event per NOAA Atlas 14 Point Precipitation Frequency estimates for a 2-hour total. Storm total rainfall at this location was 4.30 inches. Rainfall rates were observed to be in excess of 4 inches per hour during the event.
Flash Flood, Rockbridge
- When
- June 13, 7:20 PM EST to June 14, 12:30 AM EST
- Where
- Rockbridge County, 2 mi NNE of Kerrs Creek to 1.89 mi NNE of Kerrs Creek
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.877, -79.506
The Rockbridge County 911 Call Center reported that Sycamore Valley Drive is flooded near the creek. No damage was reported to the road, which was open to traffic after the flooding receded.
Flash Flood, Rockbridge
- When
- June 13, 7:20 PM EST to June 14, 12:30 AM EST
- Where
- Rockbridge County, 2.55 mi NNE of Kerrs Creek to 2.29 mi NNE of Kerrs Creek
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 37.881, -79.494
The 911 Call Center in Rockbridge County reported that near the intersection of Chestnut Grove Trail and Hackens Road near the adjacent creek is flooded, with debris in the roadway. The damage estimate is the cost of removing debris from the road.
Flash Flood, Rockbridge
- When
- June 13, 7:20 PM EST to 9:20 PM EST
- Where
- Rockbridge County, 3.74 mi E of Kerrs Creek to 3.72 mi E of Kerrs Creek
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 37.840, -79.453
Runoff from intense rainfall caused Kerrs Creek near Lexington, VA (KCKV2) to rise 6.75 feet in 45 minutes to a crest at 9.56 feet at 9:00 pm EST above the minor flood stage of 8 feet. The 911 Call Center in Rockbridge County, VA reported three water rescues along Kerrs Creek between 7:20 pm EST and 9:20 pm EST. Property damage is the estimated damage to the automobiles.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, June 13 to 30, 2025$10 million · 1 event
- Wildfire in Washington, June 13 to 30, 2025$4.3 million · 1 event
- Flash Flooding and Damaging Wind in Louisiana, June 13 to 17, 2025$181,000 · 50 kt wind · 7 events
- Damaging Winds in Virginia, June 13, 2025$46,000 · 56 kt wind · 15 events
- Flash Flooding in North Carolina, June 13, 2025$60,000 · 9 events
- Flash Flooding and Damaging Wind in South Carolina, June 13, 2025$43,000 · 52 kt wind · 14 events
- Flash Flooding and Flood in West Virginia, June 13 to 16, 2025$4,000 · 50 kt wind · 23 events
- Damaging Winds in Nebraska, June 13, 2025$20,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Montana, June 13, 20252.75 in hail · 21 events
- Flash Flooding in Tennessee, June 13, 2025$24,000 · 2 events
- Hail and Damaging Wind in Arkansas, June 13, 2025$15,000 · 1.25 in hail · 2 events
- Tornadoes and Hail in Nebraska, June 13, 20251.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272702, 1271631, 1271633, 1271637.